Alert archive / Florida / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 29, 2022, 9:18 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Jan 29, 2022, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2022, 9:18 AM EST (14:18 UTC)
- In effect from
- Jan 29, 2022, 1:00 PM EST
- Expired
- Jan 29, 2022, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240 WWUS82 KMFL 291418 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 918 AM EST Sat Jan 29 2022 FLZ068-071>074-168-172-173-267-300000- /O.NEW.KMFL.FW.W.0001.220129T1800Z-220130T0000Z/ Metro Palm Beach-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Inland Palm Beach County- 918 AM EST Sat Jan 29 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND SUSTAINED 20 FOOT WINDS GREATER THAN 15 MPH ALONG WITH ERC'S OF 27 OR GREATER FOR FIRE WEATHER ZONES 068...071...072...073...074...168...172...173 AND 267... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 1 PM this afternoon to 7 PM EST this evening. * Affected area...fire weather zones 068...071...072...073... 074...168...172...173 and 267. * Wind...15 TO 20 MPH * Humidity...UPPER 20S TO LOWER 30S. * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Baxter
1 follow-up statement
858 WWUS82 KMFL 292006 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 306 PM EST Sat Jan 29 2022 FLZ068-071>074-168-172-173-267-300000- /O.CON.KMFL.FW.W.0001.000000T0000Z-220130T0000Z/ Metro Palm Beach-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Inland Palm Beach County- 306 PM EST Sat Jan 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND SUSTAINED 20 FOOT WINDS GREATER THAN 15 MPH ALONG WITH ERC'S OF 27 OR GREATER FOR FIRE WEATHER ZONES 068...071...072...073...074...168...172... 173 AND 267... * Affected area...Fire weather zones 068...071...072...073... 074...168...172...173 and 267. * Wind...15 TO 20 MPH * Humidity...Upper 20s to Lower 30s. * Impacts...Any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 29, 6:36 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 29, 6:36 AM EST, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
636 AM EST Sat Jan 29 2022
.AVIATION(12Z TAFS)...
Ceilings and vis will remain in VFR conditions through tonight.
Strong NW winds will continue over all TAF sites today decreasing
to moderate tonight.
&&
.PREV DISCUSSION... (Issued 338 AM EST Sat Jan 29 2022)
..COLDEST TEMPERATURES IN OVER A DECADE TONIGHT...
SHORT TERM (Through Sunday)...
A strong frontal system made its way through the peninsula last
night as an upper longwave trough propelled the associated low
pressure system northeastward over the Atlantic waters. Behind the
front, NW winds have become breezy with occasional gusts as a high
pressure system builds into the region bringing very cold Arctic
air south over South FL. Wind speeds should increase through the
day and high temperatures should remain in the mid to low 60s.
Skies should remain clear, with no chances of rain through the
weekend.
The long dreaded (or anticipated) frigid temperatures await the
whole region overnight, with minimum temperatures ranging from upper
20s around the western Lake region to low 30 in the interior, mid
30s for the metro, to low 40s near coastal areas. Given the latest
forecast temperatures a freeze warning has been issued for much of
the interior. A Hard Freeze warning has been issued for Glades
County, where coldest temperatures are forecasted tonight. Winds
overnight will remain elevated, with NW flow between 5-10 mph over
the forecast area. That means wind chill conditions could drop into
the 20-30 degree range for sustained periods. To that effect, Wind
Chill Warnings have been issued for Saturday night/Sunday morning
for portions of inland South FL where wind chills will drop below 25
degrees. A Wind Chill Advisory has also been issued for the
remainder of South FL.
Sunday will see lighter N winds and temperatures that will struggle
to hit 60 degrees as cold air continues to be advected down the
peninsula.
LONG TERM (Sunday Night through Friday Night)...
Conditions during the early part of the long term period will be
dominated by the high pressure system over the peninsula Sunday
night. Minimum temperatures overnight could once again drop to the
mid 30s across portions of the interior. Coastal and metro areas
will have low temperatures in the 40s. The main difference Sunday
night/ Monday morning will be winds relaxing across the region.
Winds will generally be less than 5 mph. Another night of cold temps
and low winds frost development will be possible across much of the
interior. A frost advisory may be needed Sunday night/Monday morning
A warming trend starts on Monday as temperatures start coming back
to more seasonal values. Winds will start veering to the NE, but
conditions should remain dry enough to limit chances of rain through
Tuesday. High temperatures on Monday and Tuesday should range from
high 60s to mid 70s for the whole region. Low temperatures Monday
night could still be below normal, ranging from mid 40s in the
interior to low 60s in coastal areas. Lows on Tuesday night will
return near normal, reaching mid 50s in the interior and high 60s in
the metro areas.
Another upper level trough could start making its way south across
CONUS Wednesday through Friday, spawning a low pressure area over SE
CONUS on Thursday, but confidence of this solution or any
impacts remains low at this time.
AVIATION(06Z TAFS)...
Predominately VFR conditions are expected through the entirety of
the TAF period. Breezy winds out of the northwest around 15 to 20
kt will accompany a strong cold front that is currently
approaching the region, and gusts to around 30/35 kt may be
possible (especially along the coast). Winds should drop off to
around 10 kt out of the north/northwest around most locations by
00Z Sunday.
MARINE...
Winds over the Gulf and Atlantic waters have begun to increase to 25-
30 kts with gust to gale force behind the front. These wind speeds
will continue through Saturday before gradually beginning to
diminish. The speeds will slowly decrease through Saturday and into
the end of the weekend.
Building seas in the Atlantic to 9 to 11 feet today. The Gulf seas
will also increase 5 to 8 feet near-shore up to 11 feet offshore.
Gulf seas will gradually begin to improve tonight, while the
Atlantic seas will remain above SCA criteria for Sunday
Therefore, a Gale Warning is up for all of South Florida waters
through this evening. A SCA will be in effect for Lake Okeechobee
and Biscayne Bay Saturday afternoon as winds become less gusty. SCA
will replace the Gale warnings for lingering elevated seas and
winds.
FIRE WEATHER...
A very dry air will allow for the relative humidity to fall into the
lower 30s on Saturday over most of South Florida. The 20 foot winds
will also be around 15 mph on Saturday, but the ERC thresholds will
not be met. On Sunday, the relative humidity will drop into the
teens to lower 20s over the over most areas except the east coast
metro areas where they will be in the upper 20s to mid 30s. However,
the 20 foot winds will remain below 15 mph over South Florida on
Sunday.
Therefore, enhanced fire weather conditions today due to low
RH values and elevated winds. However, ERC values are not expected
to be met.
BEACHES...
A High Risk of Rip Currents will continue for the beaches of Collier
County beaches through Saturday due to the windy northwest winds and
a northwest swell of 2 to 3 feet. There will also be a northeast
swell 2 to 4 affecting the east coast beaches of South Florida this
weekend into early next week from the low pressure over the northern
Atlantic waters. Therefore, a High Risk of Rip Currents has put up
for the beaches of Palm Beach County through this weekend.
There will also be breakers of 5 to 6 feet Saturday for the beaches
of Collier County. Therefore, A High Surf Advisory is in effect for
the Collier County beaches today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 39 63 48 71 / 0 0 0 0
West Kendall 37 63 44 72 / 0 0 0 0
Opa-Locka 38 63 46 71 / 0 0 0 0
Homestead 36 62 45 71 / 0 0 0 0
Fort Lauderdale 40 63 49 71 / 0 0 0 0
N Ft Lauderdale 38 62 48 70 / 0 0 0 0
Pembroke Pines 38 63 45 71 / 0 0 0 0
West Palm Beach 36 61 45 69 / 0 0 0 0
Boca Raton 37 62 47 70 / 0 0 0 0
Naples 34 61 41 71 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Chill Advisory from 1 AM to 9 AM EST Sunday for FLZ068>075-
168-172>174.
Freeze Warning from 1 AM to 9 AM EST Sunday for FLZ066-067-070-
071.
Wind Chill Warning from 1 AM to 9 AM EST Sunday for FLZ063-066-
067.
Hard Freeze Warning from 1 AM to 9 AM EST Sunday for FLZ063.
Wind Chill Advisory until 9 AM EST this morning for FLZ063.
High Rip Current Risk through late tonight for FLZ069.
Wind Advisory until 7 PM EST this evening for FLZ069.
High Surf Advisory until 7 PM EST this evening for FLZ069.
High Rip Current Risk through Sunday evening for FLZ168.
AM...Small Craft Advisory from 1 PM this afternoon to 4 PM EST Sunday
for AMZ650-651.
Gale Warning until 1 PM EST this afternoon for AMZ610-630-650-
651.
Small Craft Advisory from 1 PM this afternoon to 7 PM EST this
evening for AMZ610-630.
Small Craft Advisory from 7 PM this evening to 4 PM EST Sunday
for AMZ670-671.
Gale Warning until 7 PM EST this evening for AMZ670-671.
GM...Small Craft Advisory from 4 PM this afternoon to 10 PM EST this
evening for GMZ656-657-676.
Gale Warning until 4 PM EST this afternoon for GMZ656-657-676.
&&
Update/Aviation...BNB/GR
Today through Sunday and Marine...Kelly
Sunday Night through Friday...Torres
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jan 29, 3:28 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 328 AM EST Sat Jan 29 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 328 AM EST Sat Jan 29 2022 ...Freeze & Dangerous Wind Chills Tonight... ...Hazardous Marine & Beach Conditions... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a high risk of rip currents along the Palm Beaches as well as the Collier County Beaches. Surf: Dangerous surf height of 5 to 6 feet for Collier County beaches. Therefore, a high surf advisory through this evening. Marine: Hazardous marine conditions will continue, as a gale warning is in effect across the local waters. Wave heights to around 10 ft will be possible today. Wind: Northwesterly winds will rapidly increase tonight and range between 20 and 25 mph with gusts up to 35 mph over western portions of Collier County. Temperatures: Very cold temperatures will occur tonight with low temperatures dropping below freezing across the interior with Freeze and Hard Freeze warnings issued. Dangerous wind chills in the 20s and low 30s across South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Cold temperatures again Sunday night with frost development possible. Hazardous marine conditions will continue through the weekend. Enhanced swell and breezy winds will likely result an elevated risk for rip currents across all beaches the rest of the weekend into early next week. Relative humidity values will drop below 35% Sunday, and possibly Monday across portions of the interior which may lead to enhanced fire weather conditions. However, critical wind thresholds are not expected to be met. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jan 29, 8:19 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
819 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM NON-TSTM WND GST 1 N BOCA RATON 26.38N 80.10W
01/29/2022 M43 MPH PALM BEACH FL MESONET
MESONET STATION 0430W 1.1 N BOCA RATON
(WEATHERSTEM) REPORTED A NON-CONVECTIVE OF
43 MPH AT 6:40 AM AS A STRONG COLD FRONT
PUSHED THROUGH THE REGION. SITE ELEVATION IS
13 FEET.
&&
HADILocal storm report, Jan 29, 8:20 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
820 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM NON-TSTM WND GST 1 W SUNRISE 26.17N 80.29W
01/29/2022 M43 MPH BROWARD FL MESONET
MESONET STATION 1343W 0.5 W SUNRISE
(WEATHERSTEM) REPORTED A NON-CONVECTIVE WIND
GUST OF 43 MPH AT 4:40 AM AS A STRONG COLD
FRONT PUSHED THROUGH THE REGION. SITE
ELEVATION IS 6 FEET.
&&
HADILocal storm report, Jan 29, 8:23 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
823 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM NON-TSTM WND GST 3 SE FORT LAUDERDALE 26.10N 80.12W
01/29/2022 M43 MPH BROWARD FL MESONET
MESONET STATION AU497 FORT LAUDERDALE
REPORTED A NON-CONVECTIVE WIND GUST OF 43MPH
AT 5:19 AM AS A STRONG COLD FRONT PUSHED
THROUGH THE REGION. SITE ELEVATION IS 6
FEET.
&&
HADILocal storm report, Jan 29, 8:26 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
826 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST 8 SSE KEY BISCAYNE 25.59N 80.10W
01/29/2022 M43 MPH AMZ651 FL MESONET
MESONET STATION FWYF1 7 SSE KEY BISCAYNE
REPORTED A NON-CONVECTIVE WIND GUST OF 37KT,
OR 43MPH AT 4:00 AM AS A STRONG COLD FRONT
PUSHED THROUGH THE REGION. THIS IS THE FOWEY
ROCK C-MAN STATION. SITE ELEVATION IS 36
FEET.
&&
HADILocal storm report, Jan 29, 8:29 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
829 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM NON-TSTM WND GST 1 SW NAPLES 26.13N 81.81W
01/29/2022 M42 MPH GMZ656 FL BUOY
BUOY STATION NPSF1 NAPLES, FL REPORTED A
NON-CONVECTIVE WIND GUST OF 36KT, OR 42MPH
AT 5:06 AM AS A STRONG COLD FRONT PUSHED
THROUGH THE REGION.
&&
HADILocal storm report, Jan 29, 8:36 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
836 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM NON-TSTM WND GST PALM BEACH GARDENS 26.83N 80.10W
01/29/2022 M45 MPH PALM BEACH FL MESONET
MESONET PALM BEACH GARDENS HIGH SCHOOL PLMGR
REPORTED A NON-CONVECTIVE WIND GUST OF 45
MPH AT 4:31 AM AS A STRONG COLD FRONT PUSHED
THROUGH THE REGION. SITE ELEVATION IS 26
FEET.
&&
HADIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:47 AM EST | High Surf Advisory | MFL | Collier | 16 hr |
| Jan 29, 2:50 AM EST | Freeze Warning | MFL | Broward, Collier, Hendry, Palm Beach | 30 hr |
| Jan 29, 2:50 AM EST | Hard Freeze Warning | MFL | Glades | 30 hr |
| Jan 29, 2:55 AM EST | Wind Chill Warning | MFL | Collier, Glades, Hendry, Palm Beach | 30 hr |
| Jan 29, 2:55 AM EST | Wind Chill Advisory | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 30 hr |
| Jan 29, 1:35 PM EST | Freeze Watch | MFL | Collier, Palm Beach | 13 hr |
| Jan 29, 1:35 PM EST | Freeze Watch | MFL | Glades, Hendry | 13 hr |
Nearby
Red Flag Warnings in Florida, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.